Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 5, 2001, 10:31 AM CDT for Schuyler County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 5, 2001, 10:31 AM CDT (15:31 UTC)
- Expired
- Apr 5, 2001, 11:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 051532 SVRSPI ILC169-051630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING LINCOLN IL NATIONAL WEATHER SERVICE 1031 AM CDT THU APR 5 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1130 AM CDT * AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF BROOKLYN...OR ABOUT 14 MILES SOUTHEAST OF CARTHAGE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKLYN LITTLETON RUSHVILLE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STrAY TUNED FOR LATER STATEMENTS. LAT...LON 4029 9093 4019 9092 4007 9049 4027 9045 HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:54 AM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Apr 5, 2:54 AM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 254 AM CDT THU APR 5 2001 RIDGE STILL INFLUENCING CWA AS OF 06Z WITH DEWPTS IN THE UPPER 20S TO MID 30S. JUST WEST OF CWA...DEWPTS IN THE MID TO UPPER 40S. AS FOR WF/SF TO S OF IL...WRN SECTION BEGINING TO LIFT N INTO SRN KS...N OF THIS AREA IS WHERE MCS ACTIVITY SHOULD BEGIN TO FIRE...NEAR KANSAS CITY. ANOTHER AREA OF POSSIBLE MCS ACTIVITY FURTHER SW IN SWRN KS HAS FIRED UP OVER THE PAST HOUR...BUT BOTH AVN AND ETA QUICKLY WEAKEN THIS AREA AND FOCUS FURTHER TO THE NE. FOR CWA...MAIN PROBLEM TODAY WILL BE THE WF LIFTING N OVER CWA AND ANY RESIDUAL MCS ACTIVITY...ESPECIALLY OVER NWRN HALF OF CWA. NO MAJOR CHANGES TO ZONES AT THIS TIME WITH CHANCE POPS FOR MOST OF CWA...WILL KEEP IT DRY IN OUR SE. CLOUDS WILL TEMPER TEMPERATURES TODAY...SO KEEP THEM A LITTLE WARMER THAN YESTERDAY/S HIGHS. BY TONIGHT...SYSTEM LAYS OUT SW TO NE JUST N OF CWA...SO WILL KEEP LIKELY POPS IN NRN ZONES...CHANCE POPS ELSEWHERE. ON FRIDAY...CWA IS IN WARM SECTOR WITH MORE HIT AND MISS RWS/TRWS ...SO WILL KEEP CHANCE POPS FOR EVERYONE. MAIN QUESTION WILL BE THE TEMPS...CONTINUE TO HAVE A MIX OF CLOUDS AND SUN...BUT STRONG SOUTHERLY WINDS WILL WARM US UP NICELY. MAV NUMBERS SEEM TOO HIGH...SO WILL COMPROMISE BETWEEN FWC AND FAN. STILL LOOKS INTERESTING FOR FRIDAY NIGHT/SATURDAY MORNING AS LOW STRENGTHENS CONSIDERABLY...COULD SEE A FAST MOVING SQUALL LINE THRU MOST OF CWA JUST AFTER MIDNIGHT. AS FOR REST OF EXTENDED...BACKED OFF ON SHOWERS FOR CWA ON SUNDAY...EXCEPT SE COUNTIES. NO OTHER CHANGES TO EXTENDED AT THIS TIME...AS MRF NOT IN YET. ...PRELIMINARY NUMBERS FOR COORDINATION ONLY... SPI EE 072/058 075/057 073 68454 PIA WW 068/056 072/055 070 68565 DEC EE 071/058 075/057 073 68454 CMI EE 070/057 075/056 072 68354 MTO EE 073/058 076/058 073 68354 LWV EE 075/060 077/061 074 68234 .ILX...NONE. $$W BYRD
In the hours before
Special weather statement, Apr 5, 6:00 AM CDT, 4 hours 31 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT THU APR 5 2001 A WARM FRONT...CURRENTLY TO THE SOUTH OF ILLINOIS...WILL BEGIN TO MOVE TO THE NORTH TODAY. AS IT MOVES THROUGH CENTRAL AND SOUTHEAST ILLINOIS IT WILL TRIGGER SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE...MAINLY ALONG AND NORTH OF I-72...SO SPOTTER, ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN THIS AREA. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:15 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 45 min |
| Apr 5, 11:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 62 min |
| Apr 5, 12:47 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 43 min |
| Apr 5, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 39 min |
| Apr 5, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon, Sangamon | 59 min |
| Apr 5, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Shelby | 53 min |
| Apr 5, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.